MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915020
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth and ethnicity were not provided.Procode is krd/hcg.The phone and email address of the initial reporter are not available / reported.[conclusion]: the event was reported via the (b)(6) study, a (b)(6) year-old male patient with a history of appendectomy and intracranial aneurysms (2 total) underwent coil embolization of a ruptured left anterior communicating artery (acom) aneurysm with associated subarachnoid hemorrhage (sah) (hunt & hess grade 1) on (b)(6) 2020.Immediate pre-procedure angiography revealed a ruptured left acom bifurcation aneurysm with the following dimensions: height 3.9mm, dome 5.0mm, maximum aneurysm diameter 5.0mm, neck size 2.5mm, and dome-to-neck ratio 2.0mm.The parent vessel diameter was 2.2mm.Coil embolization was then performed with the implantation of one 3mm x 4cm galaxy g3 xsft (glx120304 / l16812), two 2mm x 3cm galaxy g3 mini (glm920030 / k10499), two 1.5mm x 2cm galaxy g3 mini (glm915020 / 30360290), two 1.5mm x 3cm galaxy g3 mini (glm915030 / k10660), and two 1mm x 3cm galaxy g3 mini (glm910030 / k10700) via an sl-10 microcatheter (stryker).Per the information documented on the case report form (crf), one 1.5mm x 3cm galaxy g3 mini (glm915030 / k10315) coil was used but not implanted.There was no microcatheter kickback (loss of access to aneurysm) experienced.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 38% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2020.The 180-day (6-month) follow-up visit was conducted by phone on (b)(6) 2020.Modified rankin scale (mrs) score was 0.Digital subtraction angiography (dsa) performed at the 1-year follow-up on (b)(6) 2021 showed modified raymond-roy classification score of class ii.Mrs score was 0.The patient underwent retreatment of the target aneurysm due to residual neck on (b)(6) 2021.Two neuroform atlas stents (stryker) and 13 target (stryker) coils were implanted with final modified raymond-roy score of class i: complete = complete obliteration.The patient was discharged home with self-care on (b)(6) 2021.Additional information received on 24 august 2021 indicated that there was evidence of coil compaction at the time of the aneurysm retreatment.However, there was no overall change in modified raymond-roy classification score.The 10th coil listed is the 1.5mm x 3cm galaxy g3 mini (glm915030 / k10315) could not be placed within the aneurysm neck due to prolapse of loops into the parent vessel.The complaint coils remain implanted in the patient and are not available for evaluation.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30360290) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product evaluation and analysis cannot be conducted as the product was not available to be returned.Determination of causes and possible contributing factors could not be made.As such, the investigation will be closed.Coil compaction with aneurysm recanalization is a known potential complication associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Review of the available information does not allow for an exact determination of root cause; however, according to the referenced publication (1), patients presenting with sah secondary to ruptured aneurysms are more likely to develop recanalization after coiling procedures.The dynamic nature of ruptured aneurysms and clot lysis appears to promote recanalization.Mural instability and the increased pulsatile pressure of ruptured aneurysms may thus encourage greater coil compaction than that encountered in unruptured counterparts.Lysis of clot may take place as well within thrombus or at rupture sites once related hypercoagulability subsides.Furthermore, the literature publication (2) states that smoking, a large tumor size, a wide-necked aneurysm, an anterior communicating or middle cerebral artery aneurysm, an aneurysm rupture, a volume embolization ratio (ver) < 20%, and an absence of stent assistance are significant risk factors for the postoperative recurrence of an aneurysm.The article also warns that strict follow-up plans should be created for intracranial saccular aneurysm (isa) patients having these high-risk factors.There is no indication of any device manufacturing issues related to the event.Since the alleged coil compaction with aneurysm recanalization necessitated surgical re-treatment to preclude patient complications, the event meets mdr reporting criteria for all implanted cerenovus coils.The file will be re-reviewed if additional information is received at a later date.References: risk factor analysis of recanalization timing in coiled aneurysms: early versus late recanalization.J.P.Jeon, y.D.Cho, d.H.Yoo, j.Moon, j.Lee, w.-s.Cho, h.-s.Kang, j.E.Kim and m.H.Han.American journal of neuroradiology september 2017, 38 (9) 1765-1770; doi: https://doi.Org/10.3174/ajnr.A5267.¿risk factors for the recurrence of an intracranial saccular aneurysm following endovascular treatment¿.De-zhang huang, bin jiang, wei he, yi-hua wang, and zhi-gang wang.Oncotarget.2017 may 16; 8(20): 33676¿33682.Published online 2017 apr 6.Doi: 10.18632/oncotarget.16897.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 10 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00413, 3008114965-2021-00414, 3008114965-2021-00415, 3008114965-2021-00416, 3008114965-2021-00417, 3008114965-2021-00418, 3008114965-2021-00419, 3008114965-2021-00421, and 3008114965-2021-00422.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the (b)(6) study, a (b)(6) year-old male patient with a history of appendectomy and intracranial aneurysms (2 total) underwent coil embolization of a ruptured left anterior communicating artery (acom) aneurysm with associated subarachnoid hemorrhage (sah) (hunt & hess grade 1) on (b)(6) 2020.Immediate pre-procedure angiography revealed a ruptured left acom bifurcation aneurysm with the following dimensions: height 3.9mm, dome 5.0mm, maximum aneurysm diameter 5.0mm, neck size 2.5mm, and dome-to-neck ratio 2.0mm.The parent vessel diameter was 2.2mm.Coil embolization was then performed with the implantation of one 3mm x 4cm galaxy g3 xsft (glx120304 / l16812), two 2mm x 3cm galaxy g3 mini (glm920030 / k10499), two 1.5mm x 2cm galaxy g3 mini (glm915020 / 30360290), two 1.5mm x 3cm galaxy g3 mini (glm915030 / k10660), and two 1mm x 3cm galaxy g3 mini (glm910030 / k10700) via an sl-10 microcatheter (stryker).Per the information documented on the case report form (crf), one 1.5mm x 3cm galaxy g3 mini (glm915030 / k10315) coil was used but not implanted.There was no microcatheter kickback (loss of access to aneurysm) experienced.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 38% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2020.The 180-day (6-month) follow-up visit was conducted by phone on (b)(6) 2020.Modified rankin scale (mrs) score was 0.Digital subtraction angiography (dsa) performed at the 1-year follow-up on (b)(6) 2021 showed modified raymond-roy classification score of class ii.Mrs score was 0.The patient underwent retreatment of the target aneurysm due to residual neck on (b)(6) 2021.Two neuroform atlas stents (stryker) and 13 target (stryker) coils were implanted with final modified raymond-roy score of class i: complete = complete obliteration.The patient was discharged home with self-care on (b)(6) 2021.Additional information received on 24 august 2021 indicated that there was evidence of coil compaction at the time of the aneurysm retreatment.However, there was no overall change in modified raymond-roy classification score.The 10th coil listed is the 1.5mm x 3cm galaxy g3 mini (glm915030 / k10315) could not be placed within the aneurysm neck due to prolapse of loops into the parent vessel.The complaint coils remain implanted in the patient and are not available for evaluation.

Brand Name
GALAXY G3 MINI 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12368684
Report Number3008114965-2021-00420
Device Sequence Number14481993
Product Code KRD
UDI-Device Identifier10886704080138
UDI-Public10886704080138
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLM915020
Device Catalogue NumberGLM915020
Device Lot Number30360290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight81